Alert archive / Connecticut / High Wind Warnings in 2019
High Wind Warning 3, NWS New York, NY
NWS New York, NY issued this high wind warning at Oct 31, 2019, 3:48 PM EDT for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Oct 31, 2019, 8:00 PM EDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 2019, 3:48 PM EDT (19:48 UTC)
- In effect from
- Oct 31, 2019, 8:00 PM EDT
- Expired
- Nov 1, 2019, 3:53 AM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 11:45 PM EDT | NON-TSTM WND DMG | Commack, NY | TREE BLOWN DOWN ONTO A HOME IN COMMACK REPORTED BY BROADCAST MEDIA. |
| Nov 1, 1:11 AM EDT | NON-TSTM WND DMG | 1 Ene Patchogue, NY | LIRR REPORTS A DOWNED TREE ACROSS THE TRACKS NEAR PATCHOGUE, NY. |
| Nov 1, 1:15 AM EDT | NON-TSTM WND DMG | 1 Wsw Brookhaven Nation, NY | TREE BLOWN DOWN WITHIN THE BROOKHAVEN LABORATORY. |
| Nov 1, 1:53 AM EDT | TSTM WND GST 53 | East Farmingdale, NY | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM EAST FARMINGDALE. FARMINGDALE ASOS RECORDED A WIND GUST OF 53 MPH. |
| Nov 1, 1:53 AM EDT | NON-TSTM WND GST 53 | East Farmingdale, NY | FARMINGDALE ASOS RECORDED A WIND GUST OF 53 MPH. |
| Nov 1, 3:00 AM EDT | NON-TSTM WND DMG | Ridge, NY | LARGE PART OF TREE SPLIT AND HANGING ACROSS GUARD RAIL AND SHOULDER ALONG RT. 25 IN RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
118 WWUS71 KOKX 311948 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 348 PM EDT Thu Oct 31 2019 CTZ007-008-011-012-NYZ079-081-011200- /O.UPG.KOKX.WI.Y.0011.191101T0000Z-191101T1000Z/ /O.NEW.KOKX.HW.W.0003.191101T0000Z-191101T1000Z/ /O.CON.KOKX.FZ.A.0001.191102T0400Z-191102T1400Z/ Northern Middlesex-Northern New London-Southern Middlesex- Southern New London-Northeastern Suffolk-Southeastern Suffolk- 348 PM EDT Thu Oct 31 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the High Wind Warning, south winds 20 to 30 mph with gusts up to 60 mph expected. For the Freeze Watch, sub- freezing temperatures as low as the upper 20s. * WHERE...In Connecticut, Northern Middlesex, Northern New London, Southern Middlesex and Southern New London Counties. In New York, Northeastern Suffolk and Southeastern Suffolk Counties. * WHEN...For the High Wind Warning, from 8 PM this evening to 6 AM EDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered to numerous power outages are expected. Travel will be difficult, especially for high profile vehicles. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NJZ006-104-106-108-NYZ071>074-011000- /O.EXA.KOKX.WI.Y.0011.191101T0000Z-191101T1000Z/ Hudson-Eastern Bergen-Eastern Essex-Eastern Union- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)- 348 PM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... * WHAT...South to Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In New Jersey, Hudson, Eastern Bergen, Eastern Essex and Eastern Union Counties. In New York, Southern Westchester, New York (Manhattan), Bronx and Richmond (Staten Island) Counties. * WHEN...Tonight. * IMPACTS...Strong winds will bring down scattered limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ005-006-010-011200- /O.CON.KOKX.WI.Y.0011.191101T0000Z-191101T1000Z/ /O.CON.KOKX.FZ.A.0001.191102T0400Z-191102T1400Z/ Northern Fairfield-Northern New Haven-Southern New Haven- 348 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...South to Southwest winds 20 to 30 mph with gusts up to 50 mph. For the Freeze Watch, sub-freezing temperatures as low as the upper 20s. * WHERE...In Connecticut, Northern Fairfield, New Haven, Middlesex, and New London. In New York, Northeastern Suffolk, and Southeastern Suffolk. * WHEN...Strongest wind gusts late this evening and overnight. Freeze conditions late Friday night into early Saturday morning. * IMPACTS...Strong winds will blow down scattered limbs, trees, and power lines. Scattered power outages are expected. Below freezing temperatures could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. A Freeze Watch means below freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CTZ009-NYZ075-078-080-176>179-011000- /O.CON.KOKX.WI.Y.0011.191101T0000Z-191101T1000Z/ Southern Fairfield-Kings (Brooklyn)-Northwestern Suffolk- Southwestern Suffolk-Northern Queens-Northern Nassau- Southern Queens-Southern Nassau- 348 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... * WHAT...South to Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Connecticut, Southern Fairfield. In New York, Kings (Brooklyn), Queens, Nassau, Southwestern Suffolk, and Northwestern Suffolk. * WHEN...Tonight. * IMPACTS...Strong winds will blow down scattered limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. && $$ NJZ002-NYZ068>070-011200- /O.CON.KOKX.FZ.A.0001.191102T0400Z-191102T1400Z/ Western Passaic-Putnam-Rockland-Northern Westchester- 348 PM EDT Thu Oct 31 2019 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURES...As low as the upper 20s. * TIMING...Late Friday night into early Saturday morning. * IMPACTS...Below freezing temperatures could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means below freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
442 WWUS71 KOKX 010753 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 353 AM EDT Fri Nov 1 2019 CTZ007-008-011-012-NYZ079-081-011600- /O.CAN.KOKX.HW.W.0003.000000T0000Z-191101T1000Z/ /O.EXB.KOKX.WI.Y.0011.000000T0000Z-191101T1600Z/ /O.CON.KOKX.FZ.A.0001.191102T0400Z-191102T1400Z/ Northern Middlesex-Northern New London-Southern Middlesex- Southern New London-Northeastern Suffolk-Southeastern Suffolk- 353 AM EDT Fri Nov 1 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...For the Wind Advisory, southwest to west winds 15 to 30 mph with gusts up to 50 mph. For the Freeze Watch, sub- freezing temperatures as low as the upper 20s. * WHERE...In Connecticut, Northern Middlesex, Northern New London, Southern Middlesex and Southern New London Counties. In New York, Northeastern Suffolk and Southeastern Suffolk Counties. * WHEN...For the Wind Advisory, until noon EDT today. For the Freeze Watch, from late tonight through Saturday morning. * IMPACTS...Strong winds will bring down scattered limbs, trees, and power lines. Scattered power outages are expected. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NJZ002-NYZ068>070-011600- /O.EXB.KOKX.WI.Y.0011.000000T0000Z-191101T1600Z/ /O.CON.KOKX.FZ.A.0001.191102T0400Z-191102T1400Z/ Western Passaic-Putnam-Rockland-Northern Westchester- 353 AM EDT Fri Nov 1 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 50 mph. * WHERE...In New Jersey, Western Passaic County. In New York, Putnam, Rockland and Northern Westchester Counties. * WHEN...For the Wind Advisory, until noon EDT today. For the Freeze Watch, from late tonight through Saturday morning. * TEMPERATURES...As low as the upper 20s. * IMPACTS...Strong winds will bring down scattered limbs, trees, and power lines. Scattered power outages are expected. Below freezing temperatures could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NJZ004-103-105-107-NYZ067-011600- /O.EXB.KOKX.WI.Y.0011.000000T0000Z-191101T1600Z/ Eastern Passaic-Western Bergen-Western Essex-Western Union-Orange- 353 AM EDT Fri Nov 1 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 50 mph. * WHERE...In New Jersey, Eastern Passaic, Western Bergen, Western Essex and Western Union Counties. In New York, Orange County. * WHEN...Until noon EDT today. * IMPACTS...Strong winds will bring down scattered limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ005-006-010-011600- /O.EXT.KOKX.WI.Y.0011.000000T0000Z-191101T1600Z/ /O.CON.KOKX.FZ.A.0001.191102T0400Z-191102T1400Z/ Northern Fairfield-Northern New Haven-Southern New Haven- 353 AM EDT Fri Nov 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 50 mph. For the Freeze Watch, sub-freezing temperatures as low as the upper 20s. * WHERE...In Connecticut, Northern Fairfield, New Haven, Middlesex, and New London. In New York, Northeastern Suffolk, and Southeastern Suffolk. * WHEN...For the Wind Advisory, until noon EDT today. For the Freeze Watch, from late tonight through Saturday morning. * IMPACTS...Strong winds will blow down scattered limbs, trees, and power lines. Scattered power outages are expected. Below freezing temperatures could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. A Freeze Watch means below freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CTZ009-NJZ006-104-106-108-NYZ071>075-078-080-176>179-011600- /O.EXT.KOKX.WI.Y.0011.000000T0000Z-191101T1600Z/ Southern Fairfield-Hudson-Eastern Bergen-Eastern Essex- Eastern Union-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Southwestern Suffolk-Northern Queens-Northern Nassau- Southern Queens-Southern Nassau- 353 AM EDT Fri Nov 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 50 mph. * WHERE...In New Jersey, Hudson, Eastern Bergen, Eastern Essex and Eastern Union Counties. In New York, Southern Westchester, New York (Manhattan), Bronx and Richmond (Staten Island) Counties. * WHEN...Until noon EDT today. * IMPACTS...Strong winds will bring down scattered limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Oct 31, 3:30 PM EDT, 18 minutes earlier.
Area forecast discussion, Oct 31, 3:30 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
330 PM EDT Thu Oct 31 2019
.SYNOPSIS...
Deepening low pressure tracks from the Ohio Valley to the
eastern Great Lakes today and into Northern New England
tonight. Its associated cold front moves through the region
tonight. High pressure will then be largely in control through
early next week outside of a reinforcing cold frontal passage
Saturday night. The high will then give way to another frontal
system Tuesday into Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
While spotty showers will remain possible into this afternoon,
expecting the next several hours to be more dry than wet
overall, especially for the New York City metro area and points
east. Made minor adjustments to PoPs to better reflect this.
Also updated temperatures, dew points, and winds to capture the
latest trends as winds have already started to gust to around 25
mph along the coast.
Meanwhile, a deepening upper low and southern stream trough
moves from the plains states into the Great Lakes today and
tonight, then becomes negatively tilted. There will be a strong
vort max rotating through the trough which will aid in strong
lift especially into northeastern New Jersey and the lower
Hudson Valley tonight. The associated deepening surface low also
tracks through the Ohio Valley and into Northern New England
tonight.
There is some uncertainty as to how much of the area becomes
dry as the area is warm sectored with the upper support still to
the west later today into early this evening. Strong low and
mid levels jets, 100 kt at 700 mb and 80 kt at 850 mb, move into
the region late in the day and this evening. Lift will be
enhanced with the western zones in the right entrance region of
these jets. In addition thermal forcing ahead of the cold front
will aid destabilization. A line of strong showers, with
embedded thunderstorms possible, will develop and track into the
region. Some of the stronger storms may produce wind gusts to
near 60 mph, and the storm prediction center have placed
northeastern New Jersey, the lower Hudson Valley, and portions
of New York City in a marginal risk for damaging wind gusts.
Rain could also be briefly moderate to heavy with this line.
Besides the winds associated with the storms, winds will be
strong and gusty ahead of the cold front, mainly across southern
Connecticut, Queens and Kings, Nassau, and Suffolk counties with
the low level jets the strongest across these areas. While
sustained winds will be just under advisory levels wind gusts up
to 50 mph are possible, and a wind advisory remains in effect
for tonight.
Above normal temperatures today will fall quickly with the
passage of the front tonight.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The cold front will be exiting east of the area early in the
morning, 600 AM to 800 AM. Winds will be diminishing rather
quickly as the low moves north and high pressure builds to the
west. Strong cold advection will keep temperatures from rising
too much during the day despite clearing conditions.
Temperatures will be near normal highs for this time of year.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
The period will largely be dry and cool under the influence of
high pressure, with temps several degrees below the seasonal
average. At the onset of the period, have issued a freeze watch
for much of the interior and for eastern Long Island for late
Fri night into Sat morning, per MOS consensus as temps drop
under mostly clear skies and diminishing winds as high pressure
builds in.
A reinforcing cold frontal passage Saturday night is should be
mainly dry, with perhaps a passing shower across far eastern
Long Island and southeast Connecticut as the front interacts
with passing offshore low pressure.
Broad upper troughing across the lower 48 will send another
cold front into the region mid week. Global models continue to
have timing differences here. Temps ahead of the front should
rebound to above normal Tuesday into Wednesday, with highs both
days from the upper 50s to mid 60s.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A cold front will approach from the west this evening, and move
through late tonight.
Conditions will continue to be variable through this evening, with
MVFR along with pockets of IFR and VFR expected. Mainly IFR is
expected with the rain tonight. There is a low chance that
conditions remain MVFR overnight. Rapid improvement to VFR Friday
morning behind the front, with VFR thereafter.
Southerly winds will continue to increase through this evening, with
some peak gusts around 50kt overnight. Winds shift to the west
behind the front for Friday, but peak gusts around 40kt are possible.
LLWS until the front passes. Winds at 2000ft could approach 75kt
tonight.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely for ceilings and visibility.
KLGA TAF Comments: Amendments likely for ceilings and visibility.
KEWR TAF Comments: Amendments likely for ceilings and visibility.
KTEB TAF Comments: Amendments likely for ceilings and visibility.
KHPN TAF Comments: Amendments likely for ceilings and visibility.
KISP TAF Comments: Amendments likely for ceilings and visibility.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Rest of Friday...VFR with winds diminishing after 22Z.
.Saturday...VFR with light winds.
.Sunday...VFR with northwest winds gusting 15-20kt.
.Monday...VFR with southerly winds developing.
.Tuesday...Mainly VFR with increasing southwesterly flow.
&&
.MARINE...
Southerly flow will continue to increase ahead of a strong cold
front today and into this evening. A Small Craft Advisory
remains in effect on all waters with ocean seas building to
above 5 ft and wind gusts increasing to above 25 kt.
Winds and gusts will increase to gale force this evening, ahead
of a strong cold front, and remain at gale force into Friday
morning. A gale warning is in effect for tonight through Friday
morning. Friday afternoon winds and seas will be a SCA levels,
and a SCA will likely be posted once the gale warning ends.
Hazardous ocean seas should linger into Fri night.
Minimal SCA conds are possible on Sunday for NY Harbor and the
ocean waters, where NW winds could gust up to 25 kt after a cold
frontal passage.
&&
.HYDROLOGY...
Rainfall amounts through tonight are expected to range from
0.50 to 1.75 inches, with locally higher amounts possible. The
highest rainfall amounts will be across the Lower Hudson
Valley, northeastern New Jersey, New York City, and southwestern
Connecticut. Urban and poor drainage flooding is possible. There
is a low chance of flash flooding tonight for portions of
northeastern New Jersey.
Friday into early next week no hydrologic impacts are expected.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides are running high due to recent new moon and
easterly fetch and lingering easterly swells.
Tidal departures today of 0.5 ft to 1 ft will result in minor
coastal flooding across the south shore bays where a coastal
flood advisory remains in effect.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is operating
at reduced power until further notice.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning from 8 PM this evening to 6 AM EDT Friday
for CTZ007-008-011-012.
Freeze Watch from late Friday night through Saturday morning
for CTZ005>008-010>012.
Wind Advisory from 8 PM this evening to 6 AM EDT Friday for
CTZ005-006-009-010.
NY...High Wind Warning from 8 PM this evening to 6 AM EDT Friday
for NYZ079-081.
Freeze Watch from late Friday night through Saturday morning
for NYZ068>070-079-081.
Wind Advisory from 8 PM this evening to 6 AM EDT Friday for
NYZ071>075-078-080-176>179.
NJ...Freeze Watch from late Friday night through Saturday morning
for NJZ002.
Wind Advisory from 8 PM this evening to 6 AM EDT Friday for
NJZ006-104-106-108.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ330-
335-338-340-345-350-353-355.
Gale Warning until noon EDT Friday for ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...Goodman/19
NEAR TERM...FEB/19
SHORT TERM...19
LONG TERM...Goodman
AVIATION...
MARINE...FEB/Goodman/19
HYDROLOGY...Goodman/19
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Oct 31, 4:09 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service New York NY 409 AM EDT Thu Oct 31 2019 CTZ009-011000- Southern Fairfield- 409 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ005>008-010>012-NYZ079-081-011000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern New Haven-Southern Middlesex- Southern New London-Northeastern Suffolk-Southeastern Suffolk- 409 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ075-078-080-176-177-011000- Kings (Brooklyn)-Northwestern Suffolk-Southwestern Suffolk- Northern Queens-Northern Nassau- 409 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ178-179-011000- Southern Queens-Southern Nassau- 409 AM EDT Thu Oct 31 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ004-006-103>108-NYZ067-071>074-011000- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)- 409 AM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. A strong frontal system will impact the area with a line of showers and possibly embedded thunderstorms tonight. There is a marginal risk of severe weather with the main threat being from damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ002-NYZ068>070-011000- Western Passaic-Putnam-Rockland-Northern Westchester- 409 AM EDT Thu Oct 31 2019 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. A strong frontal system will impact the area with a line of showers and possibly embedded thunderstorms tonight. There is a marginal risk of severe weather with the main threat being from damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-335-338-340-345-350-353-355-011000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 409 AM EDT Thu Oct 31 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT FRIDAY... This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island bays. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:02 AM EDT | Freeze Watch | OKX | Putnam, Rockland, Suffolk, Westchester | 36 hr |
| Oct 31, 2:13 PM EDT | Coastal Flood Statement | OKX | Nassau, Suffolk | 14 hr |
Nearby
High Wind Warnings in Connecticut, 2019High Wind Warnings in New York, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.